Hair thinning

Hair thinning

Mt daughter is 17 and PCOS. She had very thick hair but the last year it has become so thin and is just getting thinner with her hairline getting worse.

She is taking 100mg spriolactone and Millenette 20/75.

I am sick with worry. Any help would be appreciated. Thank you

A myPCOSteam Member said:

I'm experiencing the same thing. It became visibly noticeable to me back in January of this year and honestly, I feel like my hair is just getting thinner by the day-despite having taken several measures to counteract it.

My doctors only raised PCOS as a possible diagnosis this past July, six months after the first notice of my hair thinning. And although I haven't yet been officially diagnosed with PCOS (still undergoing so many tests), I've been prescribed birth control and Spironolactone. I've only been on them both for about a month and it's probably too soon to tell if they'll work to reverse the hair loss. I've read a lot of research and scientific articles that claim that they can help with hair loss and my doctors said that they can; but in my case it's probably too soon to tell if they will.

Anyone out there who's had hair loss/thinning and has taken Spironolactone? Please comment on your experience! I'm desperate to talk to someone who can relate to this firsthand. This symptom in particular has me on a rollercoaster of emotions.

posted 5 days ago
A myPCOSteam Member said:

Hair loss is an awful part of PCOS and has been one of the hardest symptoms for me to personally deal with emotionally. I'm so sorry for your daughter. As @A myPCOSteam Member said, it does kind of go up and down in severity, and most things I have seen say that hair will grow back eventually. I also just try to be as gentle as I can, try to keep stress under control (stress makes it so much worse) and take biotin or zinc supplements. Also, keeping the scalp/hair clean seems to help (although actually washing my hair gives me some anxiety because of all the hair that falls out - again, I try to be as gentle as I can).
The only thing that stops the hair loss for me is the pill, but I can't take it now because I'm ttc, so I just kind of have to live with the hair loss for now.

posted 6 days ago
A myPCOSteam Member said:

sorry that's kinda just part of PCOS. but the good thing is the hair loss goes up and down. it gets thin then grows back..... and it will go on like that. I just try to be gentle with my hair. natral hair die good quality shampoos ect. dont worry stress makes PCOS worse

posted 7 days ago
A myPCOSteam Member said:

I started taking B12 and Biotin pills. My hair used to be super thick and not it is more along the thin lines and I hate it. It has started growing back but sadly it is a slow process and I do not know if it will ever become how it used to be.

posted 7 days ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in